Alert archive / Florida / Special Weather Statements in 2011

Special Weather Statement, NWS Melbourne, FL

July 16, 2011Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 16, 2011, 5:49 PM EDT for Okeechobee County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2011, 5:49 PM EDT (21:49 UTC)
Expired
Jul 16, 2011, 6:15 PM EDT
In force
26 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 103 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2011-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 365 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2011-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
365 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WWUS82 KMLB 162149
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT SAT JUL 16 2011

FLZ058-162215-
OKEECHOBEE-
549 PM EDT SAT JUL 16 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHWESTERN OKEECHOBEE
COUNTY...

* UNTIL 615 PM EDT.

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OKEE
TANTIE STATE PARK...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE TAYLOR CREEK.

THIS STORM IS ALSO PRODUCING HEAVY RAIN. STATE LAW REQUIRES 
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

LAT...LON 2716 8090 2718 8091 2721 8095 2721 8097
      2723 8099 2724 8098 2733 8088 2727 8068
      2718 8074 2720 8080 2719 8083 2714 8087
TIME...MOT...LOC 2148Z 332DEG 6KT 2718 8088

$$

BOWEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 16, 2:56 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 16, 2:56 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
256 PM EDT SAT JUL 16 2011

.DISCUSSION...SURFACE BOUNDARY NORTH OF CWA AND PRESENCE OF MID
LEVEL TROUGH HAS RESULTED IN MULTILAYERED CLOUDS OVER NORTHERN
HALF OF CWA AND SLIGHTLY LESS HEATING/INSTABILITY. IN
ADDITION...LACK OF DEEP CONVECTION NEAR/ALONG EAST COAST SEA
BREEZE AND INTERIOR LAKE BREEZE BOUNDARIES SUGGESTS SOME LOCAL
SUBSIDENCE. WITH WEAK W/NW STEERING FLOW AND CONVECTION/BOUNDARIES
TO THE WEST AND NORTH OF CWA...STILL EXPECT ONSET OF MID AFTERNOON
SHOWERS/STORMS OVER CWA...BECOMING SCATTERED LATE AFTERNOON. SOME
LINGERING SHOWERS/STORMS AND DEBRIS RAIN EXPECTED INTO THE EARLY
EVENING.

SUN-MON...MOISTURE LEVELS REMAIN HIGH TO THE SOUTH OF THE LOW
LEVEL TROUGH. DIURNAL SEA BREEZE CIRCULATIONS WILL DOMINATE. WITH
STEERING FLOW REVERTING FROM WESTERLY TO EASTERLY...GREATEST
COVERAGE OF CONVECTION SHOULD FAVOR INTERIOR/WESTERN CWA DURING
MID/LATE AFTERNOON PERIODS. MEANWHILE...WEAK LOW/MID LEVEL
DISTURBANCE TO THE EAST OVER THE WESTERN ATLANTIC IS FORECAST TO
MEANDER OVER/NEAR CWA. ORGANIZATION/MOVEMENT OF DISTURBANCE MAY ALSO
PLAY A PARTIAL FACTOR IN COVERAGE/LOCATION OF SHOWERS/STORMS AS IT
MAY PROMOTE SOME PERIODS OF ENHANCED CLOUD COVER LEADING TO LESS
HEATING...AND/OR ALTERING STEERING PATTERN.

TUE-FRI...MODEL SOLUTIONS REMAIN SIMILAR FOR MID TO LATE NEXT WEEK
AS THE SURFACE-MID LEVEL RIDGE AXIS IS SHUNTED INTO SOUTH FLORIDA
IN THE WAKE OF THE WEAK SURFACE FEATURE ON TUESDAY. AS A RESULT...LOW
AND MID LEVEL FLOW PICKS UP OUT OF THE SOUTHWEST...FAVORING THE
EAST SIDE OF THE PENINSULA FOR RAIN. WITHOUT THE PRESENCE OF ANY
NOTABLE FEATURES...POPS WILL REMAIN NEAR SEASONAL NORMALS AT
30-40 PERCENT WITH THE DEVELOPMENT OF THE AFTERNOON SEA BREEZE.
DAY TO DAY STORM COVERAGE WILL ULTIMATELY HINGE ON AFTERNOON
BOUNDARY INTERACTIONS AND ANY PERTURBATIONS IN THE MID LEVEL
TROUGH THAT REMAINS OVER THE PENINSULA DURING THE PERIOD.
TEMPS REMAIN NEAR CLIMO WITH AFTERNOON HIGHS IN THE LOW-MID 90S
AND LOWS IN THE MID 70S.

&&

.AVIATION...CONVECTION SLOW TO FIRE THUS FAR TODAY. HOWEVER
OUTFLOW BOUNDARIES ASSOCIATED WITH STORMS WEST OF AREA SHOULD
BEGIN TO PROMPT ADDITIONAL CELL GROWTH ACROSS INTERIOR TAF SITES.
ATLANTIC SEA BREEZE BOUNDARY HAS PUSHED INLAND BEYOND COASTAL TAF
SITES. ANY CONVECTIVE DEVELOPMENT ALONG THIS BOUNDARY SHOULD
NOT IMPACT KMLB/KDAB INITIALLY...BUT WEAK OFFSHORE STEERING FLOW
MAY ALLOW A FEW STORMS TO PUSH BACK TOWARD SITES LATE
AFTERNOON/EVENING. ANY LINGERING ACTIVITY SHOULD END BY 01-02Z.
DIURNAL CONVECTION SUN SHOULD BEGIN AROUND 18Z.

&&

.MARINE...TONIGHT...FLOW WILL REMAIN WEAK ONSHORE AND SEAS WILL
BEGIN TO SLOWLY BUILD.

SUN-THU...A GENERAL ONSHORE FLOW PATTERN WILL REMAIN IN PLACE SUN/MON
DUE TO THE THE BROAD INFLUENCE OF A SFC HIGH OFFSHORE OF THE MID
ATLANTIC. SPECIFIC WIND FIELDS WILL DEPEND UPON THE STRENGTH/POSITION
OF A WEAK LOW OR INVERTED TROUGH NEAR/OFFSHORE THE CENTRAL FLORIDA
COAST DURING THE PERIOD. BEYOND MONDAY...THE RIDGE BECOME
REESTABLISHED OVER SOUTH FLORIDA WITH FLOW BECOMING SOUTH-
SOUTHWEST INTO MID WEEK. STORM CHANCES REMAIN AT OR ABOVE NORMAL
NORMAL DUE TO THE WEAK SURFACE BOUNDARY/TROUGH IN THE REGION.
SEAS 3-5FT...POSSIBLY 5-6FT OFFSHORE SUN AND MON SUBSIDING TO
2-3FT LATE TUESDAY/WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  86  75  87 /  40  50  30  50
MCO  75  90  74  91 /  30  50  30  50
MLB  74  86  73  88 /  40  50  40  60
VRB  73  88  71  89 /  40  50  40  60
LEE  76  91  75  91 /  30  40  30  40
SFB  77  90  75  91 /  40  50  30  50
ORL  76  90  75  91 /  30  50  30  50
FPR  72  87  70  88 /  30  50  40  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...SPRATT
IMPACT WEATHER/DECISION SUPPORT...LASCODY
Hazardous weather outlook, Jul 16, 11:30 AM EDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 AM EDT SAT JUL 16 2011

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-162300-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1130 AM EDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A VERY MOIST ATMOSPHERE CONTINUES ACROSS EAST CENTRAL FLORIDA.
CONSIDERABLE MORNING SUNSHINE ACROSS AREAS SOUTH OF ORLANDO AND CAPE
CANAVERAL SHOULD ALLOW FOR ISOLATED TO SCATTERED STORMS TO FORM
THERE DURING THE EARLY AFTERNOON...AS THE EAST COAST SEA BREEZE
PUSHES SLOWLY INLAND.  NORTHERN AREAS WERE AFFECTED BY SOME
CLOUDINESS ASSOCIATED WITH STORMS IN NORTH FLORIDA.  EVENTUALLY
THESE AREAS WILL HEAT UP AND BY LATE AFTERNOON SCATTERED STORMS WILL
DEVELOP.

STORM MOTION WILL MAINLY BE DUE TO PROPAGATION AS NEW STORMS FORM
FROM MULTIPLE BOUNDARY INTERACTIONS DURING THE LATE AFTERNOON.  THE
GREATEST COVERAGE AND STRONGEST STORMS SHOULD BE ACROSS INTERIOR
SECTIONS.

THE MAIN HAZARD WILL BE LIGHTNING STRIKES. MOVE INDOORS AT THE FIRST
SIGN OF A STORM DEVELOPING NEARBY.  A FEW STRONGER STORMS ALONG
BOUNDARY COLLISIONS MAY PRODUCE SMALL HAIL AND LOCALIZED MICROBURST
GUSTS 40 TO 50 MPH.

.FLOOD IMPACT...
SLOW STORM MOTION WILL LEAD TO LOCAL RAINFALL AMOUNTS AROUND THREE
INCHES. THIS MAY RESULT IN PONDING OF WATER ON ROADS AND IN LOW
SPOTS...ESPECIALLY AREAS THAT RECEIVED HEAVY RAIN ON FRIDAY.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL BRING AN ELEVATED RISK OF RIP
CURRENTS TO AREA BEACHES TODAY. BEACHGOERS SHOULD CHECK CONDITIONS
WITH LOCAL BEACH PATROLS. ONLY SWIM WITHIN SIGHT OF A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
BOATERS SHOULD BE ALERT FOR SLOW MOVING AND INTENSIFYING STORMS OVER
INLAND LAKES THIS AFTERNOON.  A FEW STORMS MAY DRIFT BACK TO THE
COAST ESPECIALLY FROM CAPE CANAVERAL NORTHWARD. FREQUENT LIGHTNING
STRIKES AND GUSTY WINDS TO AROUND 35 KNOTS MAY OCCUR WITH STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
ABOVE NORMAL COVERAGE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO NEXT WEEK AS ABUNDANT MOISTURE CONTINUES OVER THE AREA. SLOW
STORM MOVEMENT WILL CONTINUE TO BRING LOCALIZED HEAVY RAINFALL
AMOUNTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. RAINFALL SPOTTERS ARE
REQUESTED TO REPORT RAIN AMOUNTS OVER THREE INCHES TO THE NATIONAL
WEATHER SERVICE IN MELBOURNE.

RL

In the hours before

Special weather statement, Jul 16, 5:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
549 PM EDT SAT JUL 16 2011

FLZ058-162215-
OKEECHOBEE-
549 PM EDT SAT JUL 16 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHWESTERN OKEECHOBEE
COUNTY...

* UNTIL 615 PM EDT.

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER OKEE
TANTIE STATE PARK...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE TAYLOR CREEK.

THIS STORM IS ALSO PRODUCING HEAVY RAIN. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

LAT...LON 2716 8090 2718 8091 2721 8095 2721 8097
      2723 8099 2724 8098 2733 8088 2727 8068
      2718 8074 2720 8080 2719 8083 2714 8087
TIME...MOT...LOC 2148Z 332DEG 6KT 2718 8088

BOWEN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:54 PM EDTSpecial Weather StatementMLBOrange51 min

Nearby

Special Weather Statements in Florida, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.